The Annals of Probability

A Berry-Esseen Bound for an Occupancy Problem

M. P. Quine and J. Robinson

Full-text: Open access

Abstract

A Berry-Esseen bound is given for the rate of convergence to normality of the number of empty boxes when balls are distributed independently and at random to boxes with possibly unequal probabilities. The method of proof uses the equivalence of this distribution to a certain conditional distribution based on independent Poisson random variables. Then methods based on the characteristic function of this conditional distribution are used to obtain the result.

Article information

Source
Ann. Probab., Volume 10, Number 3 (1982), 663-671.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176993775

Digital Object Identifier
doi:10.1214/aop/1176993775

Mathematical Reviews number (MathSciNet)
MR659536

Zentralblatt MATH identifier
0493.60034

JSTOR
links.jstor.org

Subjects
Primary: 60F05: Central limit and other weak theorems

Keywords
Berry-Esseen bound rate of convergence occupancy problems central limit theorem

Citation

Quine, M. P.; Robinson, J. A Berry-Esseen Bound for an Occupancy Problem. Ann. Probab. 10 (1982), no. 3, 663--671. doi:10.1214/aop/1176993775. https://projecteuclid.org/euclid.aop/1176993775


Export citation